Alert archive / Alabama / Severe Thunderstorm Warnings in 2020

Severe Thunderstorm Warning 129, NWS Birmingham, AL

June 5, 2020Marion County, Alabama

NWS Birmingham, AL issued this severe thunderstorm warning at Jun 5, 2020, 4:25 PM CDT for Marion County, Alabama. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 5, 2020, 4:25 PM CDT (21:25 UTC)
Expired
Jun 5, 2020, 5:15 PM CDT
In force
50 min
Issued by
NWS Birmingham, AL
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Marion County, AL

The radar

The Columbus AFB radar (KGWX), 61 km from the middle of the area, began a volume at 21:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 9.4 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2020-06-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 690 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2020-06-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 7 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
690 J/kg
Mixed-layer CIN
-45 J/kg
Mixed-layer LCL
799 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
7 m²/s²
0-3 km storm-relative helicity
53 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

988 
WUUS54 KBMX 052125
SVRBMX
ALC093-052215-
/O.NEW.KBMX.SV.W.0129.200605T2125Z-200605T2215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Birmingham AL
425 PM CDT Fri Jun 5 2020

The National Weather Service in Birmingham has issued a

* Severe Thunderstorm Warning for...
  Eastern Marion County in northwestern Alabama...

* Until 515 PM CDT.

* At 425 PM CDT, a severe thunderstorm was located over Brinn, or 10
  miles east of Hamilton, moving southeast at 15 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Brilliant, Lake Buttahatchee, Brinn, Bear Creek, Tucker, Pearces
  Mill and Piney Grove.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3414 8763 3403 8763 3396 8777 3416 8791
      3425 8777
TIME...MOT...LOC 2125Z 319DEG 13KT 3415 8780 

HAIL...1.00IN
WIND...60MPH
 
$$

40/Sizemore
3 follow-up statements
098 
WWUS54 KBMX 052147
SVSBMX

Severe Weather Statement
National Weather Service Birmingham AL
447 PM CDT Fri Jun 5 2020

ALC093-052215-
/O.CON.KBMX.SV.W.0129.000000T0000Z-200605T2215Z/
Marion AL-
447 PM CDT Fri Jun 5 2020

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT
FOR SOUTHEASTERN MARION COUNTY...

At 447 PM CDT, a severe thunderstorm was located over Lake
Buttahatchee, or 11 miles west of Lynn, moving southeast at 15 mph.

HAZARD...60 mph wind gusts and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Brilliant, Lake Buttahatchee, Brinn, Tucker, Pearces Mill and Piney
Grove.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3414 8763 3403 8763 3396 8777 3415 8790
      3423 8778
TIME...MOT...LOC 2147Z 319DEG 13KT 3409 8774 

HAIL...0.88IN
WIND...60MPH
 
$$

40/Sizemore
591 
WWUS54 KBMX 052200
SVSBMX

Severe Weather Statement
National Weather Service Birmingham AL
500 PM CDT Fri Jun 5 2020

ALC093-052215-
/O.CON.KBMX.SV.W.0129.000000T0000Z-200605T2215Z/
Marion AL-
500 PM CDT Fri Jun 5 2020

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT
FOR SOUTHEASTERN MARION COUNTY...

At 500 PM CDT, a severe thunderstorm was located near Lake
Buttahatchee, or 8 miles west of Lynn, moving southeast at 15 mph.

HAZARD...60 mph wind gusts and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Brilliant, Lake Buttahatchee, Piney Grove and Tucker. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3414 8763 3403 8763 3396 8777 3409 8781
      3420 8773
TIME...MOT...LOC 2200Z 319DEG 13KT 3405 8770 

HAIL...0.88IN
WIND...60MPH
 
$$

40/Sizemore
147 
WWUS54 KBMX 052212
SVSBMX

Severe Weather Statement
National Weather Service Birmingham AL
512 PM CDT Fri Jun 5 2020

ALC093-052221-
/O.EXP.KBMX.SV.W.0129.000000T0000Z-200605T2215Z/
Marion AL-
512 PM CDT Fri Jun 5 2020

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MARION COUNTY
WILL EXPIRE AT 515 PM CDT...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.  However heavy rain
is still possible with this thunderstorm.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Birmingham.

LAT...LON 3414 8763 3403 8763 3396 8777 3409 8781
      3420 8773
TIME...MOT...LOC 2211Z 319DEG 13KT 3402 8767 

$$

40/Sizemore

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 3:37 PM CDT, 48 minutes earlier.

Area forecast discussion, Jun 5, 3:37 PM CDT, 48 minutes before
Area Forecast Discussion
National Weather Service Birmingham AL
337 PM CDT Fri Jun 5 2020

.SHORT TERM...
/Updated at 1256 PM CDT Fri Jun 05 2020/

Today through Saturday.

The forecast area remains positioned between two deep-layer
ridges, one centered over West Texas with the other Centered over
the Southwest Atlantic. A positive-tilted trough extended from
Ohio southwest through the Tennessee River Valley.

Surface analysis shows surface pressures remain the highest to
our southeast with lower pressures to the northwest.

Examining the 12Z RAOB BMX data, the wet microburst risk appears
to be moderate across our northwest counties today as drier air
settles into the area aloft behind the trough axis while a lower
risk for wet microbursts prevails elsewhere. Higher dew points
along with warmer temperatures will support surface-based
convective available potential energy (CAPE) values higher than
yesterday around 2700 J/kg. Forecast lapse rates over 8C/km are
expected with downdraft CAPE values around 700 J/kg. The low-level
continue to be moist with precipitable water values of 1.68" this
morning. The strongest storms will have a risk of producing strong
winds and some hail but no organized severe storms are expected.

Expect ongoing convection across our North-Central and Northeast
counties to continue moving southeast with time. Further south,
isolated showers have developed and potential persists for a few
thunderstorms as well.

Highs today will range from the mid to upper 80s northeast and
east to the low 90s west and south. Winds will remain from the
southwest to the south 6-12 mph except higher in and near
convection.

The shower and storm activity will weaken and decrease in coverage
overnight but may persist, especially South-Central. Areas that
receive rainfall today may experience some reduction in visibility
overnight north and central but this should be patchy/spotty at
best.

Lows will range from the upper 60s northeast and east to the low
70s west and south. Winds will be light from the west to southwest
overnight.

Isolated to scattered showers and storms are forecast to develop
Saturday with highest coverage south. Highs will range from the
upper 80s southeast and east to the low 90s northwest and north.

Winds will become more southerly to southeast with speeds from
6-12 mph outside of convection.

05

.LONG TERM...
/Updated at 0334 PM CDT Fri Jun 05 2020/

Only made a few minor tweaks to the long term forecast. Continued to
hold off on rain chances for most areas on Sunday despite Tropical
Storm Cristobal lifting into the northern Gulf of Mexico. 12Z
guidance subdues convection over much of Central AL due to a mid-
level ridge situated over the Central Plains which will build
eastward and produce dry/stable conditions for the Ohio/Tennessee
Valleys. We will likely see highs in the low 90s Sunday afternoon
across our northern counties while areas in the far south may stay
several degrees cooler due to increased cloud cover. Otherwise,
rain chances will be on the rise through midweek as Cristobal
lifts northward into the Midwest, becomes extratropical, and
merges with an approaching upper-level trough. We will continue to
monitor any changes concerning a low confidence risk for tornado
potential on Tuesday, but uncertainties remain including the
eastward spatial extent of favorable dynamics into our northwest
and degree of sufficient destabilization given widespread
rainfall.

86

Previous long-term discussion:
/Updated at 0350 AM CDT Fri Jun 05 2020/

Saturday night through Thursday.

Impacts:

Tropical Depression Cristobal is well inland near the
Mexico/Guatemala border this morning. It is expected to emerge out
over the Gulf tonight. NHC forecasts and guidance consensus
indicate that it will make landfall along the south-central
Louisiana coast Sunday night as a sheared/asymmetric system.
However there has been some spread in guidance in landfall
location ranging from southeast Louisiana to southwest Louisiana,
depending on when the ridge to its north causes it to make a
leftward jog. This also impacts when its remnant low makes a
rightward jog by Tuesday. These track details will determine the
exact impacts that Cristobal has on Central Alabama. If the
current forecast holds, then the main 850mb jet core and
associated breezy conditions, heavy rainfall, and tornado
potential will remain over Mississippi. But any eastward
adjustments in the track could cause some of these impacts to move
into West Alabama. The models should begin to have a better
handle on the system once the center is back over water. At the
current time, impacts for Central Alabama look to be relatively
minor and mainly focused on West Alabama where winds gusts of
15-30 mph and rainfall amounts of 1 to 2 inches are expected with
locally higher amounts. These rainfall amounts are not expected to
cause organized flooding issues, but some locally higher amounts
potentially causing localized flooding would still be possible due
to mesoscale to storm scale processes, especially during the
Tuesday/Wednesday timeframe. The potential for a brief tornado
mainly during the Monday/Tuesday timeframe appears low but non-
zero, depending on how far east the area of enhanced low-level
shear makes it. Will note that we did get a couple tornadoes with
Tropical Storm Cindy in 2017 which made landfall in southwest
Louisiana, though it turned more sharply to the northeast after
landfall. Overall, none of these threats appear to warrant
inclusion in the HWO but will continue to monitor.

Forecast:

A couple isolated storms leftover from Saturday afternoon will
probably linger into Saturday evening before dissipating after
sunset. An outer band of showers from Cristobal will move onshore
Saturday night, aided by a mid-level warm front/deformation zone.
This activity will mainly stay closer to the coast Saturday night
due to dry air over Central Alabama, but a few showers could reach
Pike/Barbour Counties before sunrise Sunday morning. Rain chances
associated with Cristobal's outer bands will be confined to our
far southern counties on Sunday, where some areas may not get out
of the low 80s. A stable/tropical air mass associated with
easterly flow will likely inhibit thunder, and not expecting
anything heavy during this time. Further north, dry mid-level air
associated with a strong ridge over the Midwest should suppress
convection and allow for temperatures around 90. The dry air
mass/ridging will continue to inhibit the northward movement of
precipitation Sunday night.

Moisture will increase Monday/Monday night as Cristobal moves
northward across Louisiana and Arkansas, allowing flow to shift
from easterly to southerly. However, some relatively drier air
aloft will located over a good chunk of Central Alabama between
the tropical moisture over Mississippi and far West Alabama and
another area over east Georgia. This may allow for more
heating/instability but also keep showers/storms more scattered in
nature. Continued warm temperatures aloft will probably keep
thunder isolated. Will have to monitor a band of convection and
enhanced low-level shear/SRH over Mississippi which will be close
to our far western counties Monday/Monday night for any heavy
rainfall/tornado potential, but confidence is low at this time due
to the track uncertainty. Cristobal will continue to lift
north-northeastward across Missouri and Illinois Tuesday/Tuesday
night as it begins to undergo extratropical transition as it
interacts with an approaching mid-latitude trough. Forcing from
the trough axis south of Cristobal and tropical moisture profiles
with PWATs above 2 inches will result in high rain chances
Tuesday/Tuesday night with the potential for locally heavy
rainfall. Will have to monitor continued enhanced low-level
shear/SRH over Mississippi which will be close to our far
northwest counties for any tornado potential but confidence is low
at this time.

Rain chances will remain enhanced Wednesday as tropical moisture
remains in place along with forcing from the mid-latitude trough
and the cold front from what will by then be post-tropical
Cristobal. Some stronger storms may be possible as well. Forecast
for Thursday remains uncertain regarding whether the front and
associated tropical moisture stalls out over or just east of the
forecast area.

32/Davis

&&

.AVIATION...
18Z TAF Discussion.

Convective complex is moving southeast across Walker and Blount
Counties into Jefferson and soon into St. Clair Counties. Isolated
showers and thunderstorms are also moving southeast across our
northeast counties. Expect TSRA at BHM/ASN/ANB within the hour and
may persist to 19Z at ANB. Onset of TSRA expected near EET from 19
to 21Z. For the southern sites, SHRA is rather isolated but some
TS remains possible, though probabilities are too low to include
for this issuance.

Expect showers and storms to continue to develop and move
southeast through the afternoon and into early evening. Intensity
and extent will decrease with time overnight but will remain
possible. Low-level winds will remain from the southwest to west
generally less than 12 kts outside of convection.

Lower clouds and some reduction in VIS will be possible overnight,
especially for areas that get heavy rainfall today. Conditions
will improve by mid morning Saturday though chances for showers
and storms will again increase toward the end of this cycle with
better chances across our southern terminals.

05

&&

.FIRE WEATHER...

Summer-like weather will persist into the weekend with warm and
muggy conditions. Scattered showers and thunderstorms will
develop, mainly in the afternoon and evening hours. Rain chances
will be limited to southern portions of the area Sunday. Rain
chances will increase early next week areawide as Tropical Storm
Cristobal moves inland.

&&

.PRELIMINARY POINT TEMPS/POPS...
Gadsden     68  92  67  90  70 /  20  20  10  10  10
Anniston    67  90  67  89  70 /  40  30  10  10  10
Birmingham  71  92  70  90  73 /  30  20  10  10  10
Tuscaloosa  72  93  71  90  73 /  40  30  10  10  20
Calera      70  90  69  88  73 /  40  30  20  10  10
Auburn      70  87  68  84  71 /  40  40  20  20  20
Montgomery  70  90  70  85  73 /  40  40  20  30  30
Troy        70  89  69  83  72 /  30  40  20  40  30

&&

.BMX WATCHES/WARNINGS/ADVISORIES/...
None.

&&
Hazardous weather outlook, Jun 5, 3:52 AM CDT, 12 hours 33 minutes before
Hazardous Weather Outlook
National Weather Service Birmingham AL
352 AM CDT Fri Jun 5 2020

ALZ011>015-017>050-061200-
Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee-
Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega-
Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa-
Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon-
Bullock-Lee-Russell-Pike-Barbour-
352 AM CDT Fri Jun 5 2020

This Hazardous Weather Outlook is for the counties served by the
National Weather Service office in Birmingham.

.DAY ONE...Outlook through Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Activation of storm spotters and emergency management is not
expected at this time.

In the hours before

Special weather statement, Jun 5, 3:53 PM CDT, 32 minutes before
Special Weather Statement
National Weather Service Birmingham AL
353 PM CDT Fri Jun 5 2020

ALZ011-013-015-052130-
Fayette AL-Walker AL-Marion AL-
353 PM CDT Fri Jun 5 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WALKER...
SOUTHEASTERN MARION AND NORTHEASTERN FAYETTE COUNTIES UNTIL 430 PM
CDT...

At 353 PM CDT, Doppler radar was tracking a strong thunderstorm near
Carbon Hill, moving southeast at 10 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Winfield, Carbon Hill, Berry, Brilliant, Oakman, Glen Allen, Kansas,
Eldridge, Boley Springs, Tucker, Bazemore, West Corona, Cedrum Area,
Fowlers Crossroads, Holly Grove, Texas, Corona and Townley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Birmingham.

&&

LAT...LON 3409 8763 3400 8764 3400 8753 3378 8729
      3361 8755 3402 8786 3411 8766
TIME...MOT...LOC 2053Z 328DEG 10KT 3384 8754

40/Sizemore
Special weather statement, Jun 5, 3:58 PM CDT, 27 minutes before
Special Weather Statement
National Weather Service Birmingham AL
358 PM CDT Fri Jun 5 2020

ALZ029-038-052130-
Randolph AL-Chambers AL-
358 PM CDT Fri Jun 5 2020

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN RANDOLPH AND
NORTHEASTERN CHAMBERS COUNTIES UNTIL 430 PM CDT...

At 357 PM CDT, Doppler radar was tracking a strong thunderstorm near
Roanoke, moving southeast at 45 mph.

Pea size hail and wind gusts up to 50 mph will be possible with this
storm.

Locations impacted include...
Roanoke, Stroud, Post Oak Forks, Standing Rock, Crystal Lake, Welch,
Dickert, Rock Mills, Big Springs, Stroud Creek, Paran, Roanoke
Municipal Airport and Rock Stand.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3313 8552 3335 8528 3325 8526 3301 8522
TIME...MOT...LOC 2057Z 307DEG 39KT 3317 8532
Special weather statement, Jun 5, 3:59 PM CDT, 26 minutes before
Special Weather Statement
National Weather Service Birmingham AL
359 PM CDT Fri Jun 5 2020

ALZ011-052145-
Marion AL-
359 PM CDT Fri Jun 5 2020

...SIGNIFICANT WEATHER ADVISORY FOR MARION COUNTY UNTIL 445 PM CDT...

At 359 PM CDT, Doppler radar was tracking a strong thunderstorm near
Hackleburg, or 12 miles north of Hamilton, moving southeast at 20
mph.

Dime size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Hamilton, Haleyville, Hackleburg, Brinn, Weston, Lake Buttahatchee,
Bear Creek, Tessner, Shottsville, Pearces Mill, Rankin Fite Airport,
Upper Bear Creek Reservoir, Byrd, Bexar, Pigeye, Marion County Public
Lake, Piney Grove and Pikeville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3430 8763 3412 8764 3402 8786 3402 8799
      3405 8799 3406 8821 3432 8817
TIME...MOT...LOC 2059Z 335DEG 17KT 3432 8793

40/Sizemore
Special weather statement, Jun 5, 4:07 PM CDT, 18 minutes before
Special Weather Statement
National Weather Service Birmingham AL
407 PM CDT Fri Jun 5 2020

ALZ047-052130-
Lee AL-
407 PM CDT Fri Jun 5 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LEE COUNTY UNTIL 430
PM CDT...

At 406 PM CDT, Doppler radar was tracking a strong thunderstorm over
Smiths Station, or over Smiths, moving southeast at 20 mph.

Pea size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Smiths, Smiths Station, Bleecker and Monterey Heights.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3251 8502 3251 8506 3248 8506 3247 8508
      3261 8525 3270 8512 3265 8509 3265 8511
      3263 8509 3263 8508 3262 8509 3258 8507
      3254 8502 3252 8501
TIME...MOT...LOC 2106Z 311DEG 18KT 3256 8510
Special weather statement, Jun 5, 4:13 PM CDT, 12 minutes before
Special Weather Statement
National Weather Service Birmingham AL
413 PM CDT Fri Jun 5 2020

ALZ037-043-047-052145-
Lee AL-Tallapoosa AL-Elmore AL-
413 PM CDT Fri Jun 5 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LEE...NORTHEASTERN
ELMORE AND SOUTHERN TALLAPOOSA COUNTIES UNTIL 445 PM CDT...

At 413 PM CDT, Doppler radar was tracking a strong thunderstorm over
Still Waters Resort, or near Dadeville, moving southeast at 30 mph.

Pea size hail and wind gusts up to 50 mph will be possible with this
storm.

Locations impacted include...
Tallassee, Dadeville, Camp Hill, Waverly, Martin Dam, Liberty City,
Western Lake Martin, Tallapoosa City, Southern Lake Martin, Kowaliga
Bridge, Still Waters Resort, Eastern Lake Martin, Susannah Crossing,
Maxwell Gunter Recreation Area, Yates Dam, Blue Creek Marina, Roxana,
Reeltown and Yates Reservoir.

LAT...LON 3258 8569 3260 8571 3258 8572 3258 8580
      3251 8580 3249 8585 3250 8585 3275 8603
      3284 8571 3285 8560 3279 8559 3273 8559
      3273 8558 3265 8556
TIME...MOT...LOC 2113Z 325DEG 24KT 3275 8582
Special weather statement, Jun 5, 4:14 PM CDT, 11 minutes before
Special Weather Statement
National Weather Service Birmingham AL
414 PM CDT Fri Jun 5 2020

ALZ011>013-052200-
Fayette AL-Marion AL-Lamar AL-
414 PM CDT Fri Jun 5 2020

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MARION...
NORTHWESTERN FAYETTE AND LAMAR COUNTIES UNTIL 500 PM CDT...

At 414 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Weston to near Detroit to 8 miles east of
Aberdeen to near Prairie. Movement was southeast at 35 mph.

Dime size hail and wind gusts up to 50 mph will be possible with
these storms.

Locations impacted include...
Winfield, Vernon, Sulligent, Guin, Detroit, Beaverton, Gu-
Win, Blooming Grove, Lamar County Airport, Crews, Bedford, Bluff,
Twin, Cody, Henson Springs, Wayside, Lamar County Public Lake, Star,
Pine Springs and Hightogy.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3406 8820 3405 8799 3402 8799 3402 8786
      3391 8777 3369 8793 3354 8819 3354 8827
TIME...MOT...LOC 2114Z 322DEG 31KT 3410 8808 3407 8824 3384 8840 3375
8873

40/Sizemore

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 5, 11:06 AM CDTSpecial Weather StatementBMXWinston39 min
Jun 5, 11:41 AM CDTSpecial Weather StatementBMXWalker34 min
Jun 5, 12:27 PM CDTSpecial Weather StatementBMXBlount63 min
Jun 5, 12:58 PM CDTSpecial Weather StatementBMXJefferson47 min
Jun 5, 1:08 PM CDTSpecial Weather StatementBMXSt. Clair37 min
Jun 5, 1:21 PM CDTSpecial Weather StatementBMXShelby24 min
Jun 5, 1:38 PM CDTSpecial Weather StatementBMXShelby52 min
Jun 5, 2:03 PM CDTSpecial Weather StatementBMXClay, Talladega27 min
Jun 5, 2:21 PM CDTSpecial Weather StatementBMXCalhoun, Cleburne24 min
Jun 5, 2:23 PM CDTSevere Thunderstorm WarningBMXCalhoun, Cleburne32 min
Jun 5, 2:32 PM CDTSpecial Weather StatementBMXClay, Coosa43 min
Jun 5, 2:50 PM CDTSpecial Weather StatementBMXCleburne, Randolph40 min
Jun 5, 3:27 PM CDTSpecial Weather StatementBMXRandolph33 min
Jun 5, 3:53 PM CDTSpecial Weather StatementBMXFayette37 min
Jun 5, 3:58 PM CDTSpecial Weather StatementBMXRandolph32 min
Jun 5, 3:59 PM CDTSpecial Weather StatementBMXMarion46 min
Jun 5, 4:07 PM CDTAreal Flood AdvisoryBMXFayette, Marion, Walker, Winston38 min
Jun 5, 4:07 PM CDTSpecial Weather StatementBMXLee23 min
Jun 5, 4:13 PM CDTSpecial Weather StatementBMXTallapoosa32 min
Jun 5, 4:14 PM CDTSpecial Weather StatementBMXLamar46 min
Jun 5, 4:29 PM CDTSpecial Weather StatementBMXMacon31 min
Jun 5, 4:44 PM CDTSpecial Weather StatementBMXLee31 min
Jun 5, 4:45 PM CDTFlash Flood WarningBMXFayette, Marion, Walker, Winston3 hr
Jun 5, 4:55 PM CDTSpecial Weather StatementBMXChambers35 min
Jun 5, 4:57 PM CDTSpecial Weather StatementBMXFayette, Lamar, Walker, Winston48 min
Jun 5, 5:11 PM CDTSevere Thunderstorm WarningBMXWinston28 min
Jun 5, 5:23 PM CDTSpecial Weather StatementBMXMacon22 min
Jun 5, 5:26 PM CDTAreal Flood AdvisoryBMXWinston2 hr
Jun 5, 5:37 PM CDTSpecial Weather StatementBMXPickens, Tuscaloosa53 min
Jun 5, 5:45 PM CDTSpecial Weather StatementBMXAutauga30 min
Jun 5, 5:47 PM CDTSpecial Weather StatementBMXRussell43 min
Jun 5, 5:54 PM CDTSpecial Weather StatementBMXMontgomery36 min
Jun 5, 6:15 PM CDTSpecial Weather StatementBMXAutauga45 min
Jun 5, 6:19 PM CDTSpecial Weather StatementBMXGreene, Hale, Sumter41 min
Jun 5, 6:46 PM CDTSpecial Weather StatementBMXRussell29 min
Jun 5, 6:47 PM CDTSpecial Weather StatementBMXPerry28 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2020Every severe thunderstorm warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.